Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Severe abdominal discomfort, nausea, weakness in left arm, under stress. Used drugs years back. Treatment?

Hello. I'm 24 years old and a previous drug user. I've been clean for 3 years, but consistantly suffer with weakness in left arm. Severe abdominal discomfort and nausia. Amongst other things. It's becoming more and more frequent and seems to be worsening. I've been under a lot of stress recently and crones runs in the family.I's starting to worry me now and i do not know the cause. Can you help?
Asked On : Sat, 6 Apr 2013
Answers:  3 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I appreciate your efforts in staying off drugs. Since you say that you have been clean for the last 3 years, these symptoms cannot be withdrawal related. Stress and anxiety can manifest with a lot of physical symptoms, including gastro-intestinal symptoms.

I would recommend that you see a doctor for a detailed evaluation, in order to ascertain the cause of your symptoms. This will include a thorough physical examination, and further investigations, as per necessity. Further treatment should be targetted according to the likely cause.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sat, 6 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Nehal Shah's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Congratulation for remaining clean for 3 years and be sure to remain clean for lifetime.

stress may present with physical symptoms like you have but as it is only in left arm,
first you should go for physical check up with ultra sound abdomen. I hope you are not taking any analgesics which may cause abdominal symptoms.
If you do not have any physical illness as a cause then go for stress management.

I hope you will be fine soon
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. M Y Shareef's  Response
Hi! You have not mentioned whether you were taking oral drugs or injectable drugs. In the second case, whether you had your own syringes or you shared the syringes with any of your friends. If you were using IV drugs, and were a self help type, possibly you were injecting yourself in your left arm/forearm veins in case you are a right handed person. It is a possibility that you might have injured your nerves in the arm or have developed vacular (specially venous) pathology in your arm which might be manifesting as weakness in your left arm.
On your abdominal discomfort, I would advise you to go for an unltrasound abdomen and blood tests like Hb%, C, TLC, LFT, Tests for Hepatitis B and C antigen, along with a HIV test on advice of your treating doctor/counsellor.
You have to overcome your stress by your will power. If you could leave your drug habits for 3 yrs, then you have got enough will power to overcome your stress as well. Go for regular exercises like morning walk, jogging, and eat a lot of vegetables and liquids and meditate if it suits you.If the stress level increases however, you should consult your Psyciatrist/Counsellor. I hope this helps you somewhat.
Answered: Thu, 25 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor